November  2018, 17(6): 2729-2749. doi: 10.3934/cpaa.2018129

On the isoperimetric problem with perimeter density $r^p$

Universitat Politècnica de Catalunya, member of BGSMath, Barcelona, Spain

* Corresponding author

Received  December 2016 Revised  July 2017 Published  June 2018

Fund Project: The author is supported by FONDECYT grant 11150017

In this paper the author studies the isoperimetric problem in ${\mathbb{R}}^n$ with perimeter density $|x|^p$ and volume density 1. We settle completely the case $n = 2$, completing a previous work by the author: we characterize the case of equality if $0≤p≤1$ and deal with the case $-∞<p<-1$ (with the additional assumption $0∈Ω$). In the case $n≥3$ we deal mainly with the case $-∞<p<0$, showing among others that the results in 2 dimensions do not generalize for the range $-n+1<p<0.$

Citation: Gyula Csató. On the isoperimetric problem with perimeter density $r^p$. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2729-2749. doi: 10.3934/cpaa.2018129
References:
[1]

A. AlvinoF. BrockF. ChiacchioA. Mercaldo and M. R. Posteraro, Some isoperimetric inequalities on ${\mathbb{R}}^n$ with respect to weights $|x|^{α}$, J. Math. Anal. Appl., 1 (2017), 280-318. doi: 10.1016/j.jmaa.2017.01.085. Google Scholar

[2]

A. Adimurthi and K. Sandeep, A singular Moser-Trudinger embedding and its applications, NoDEA Nonlinear Differential Equations Appl., 13 (2007), 585-603. doi: 10.1007/s00030-006-4025-9. Google Scholar

[3]

M. F. BettaF. BrockA. Mercaldo and M. R. Posteraro, A weighted isoperimetric inequality and applications to symmetrization, J. of Inequal. and Appl., 4 (1999), 215-240. doi: 10.1155/S1025583499000375. Google Scholar

[4]

W. BoyerB. BrownG. R. ChambersA. Loving and S. Tammen, Isoperimetric Regions in $\mathbb{R}^n$ with density $r^p$, Anal. Geom. Metr. Spaces, 4 (2016), 236-265. doi: 10.1515/agms-2016-0009. Google Scholar

[5]

V. BayleA. CañeteF. Morgan and C. Rosales, On the isoperimetric problem in Euclidean space with density, Calc. Var. Partial Differential Equations, 31 (2008), 27-46. doi: 10.1007/s00526-007-0104-y. Google Scholar

[6]

X. Cabré and X. Ros-Oton, Sobolev and isoperimetric inequalities with monomial weights, J. Differential Equations, 255 (2013), 4312-4336. doi: 10.1016/j.jde.2013.08.010. Google Scholar

[7]

X. CabréX. Ros-Oton and J. Serra, Euclidean balls solve some isoperimetric problems with nonradial weights, C. R. Math. Acad. Sci. Paris, 350 (2012), 945-947. doi: 10.1016/j.crma.2012.10.031. Google Scholar

[8]

A. CañeteM. Miranda and D. Vittone, Some isoperimetric problems in planes with density, J. Geom. Anal., 20 (2010), 243-290. doi: 10.1007/s12220-009-9109-4. Google Scholar

[9]

C. CarrollA. JacobC. Quinn and R. Walters, The isoperimetric problem on planes with density, Bull. Aust. Math. Soc., 78 (2008), 177-197. doi: 10.1017/S000497270800052X. Google Scholar

[10]

G. R. Chambers, Proof of the log-convex density conjecture, J. Eur. Math. Soc., to appear.Google Scholar

[11]

G. Csató, An isoperimetric problem with density and the Hardy-Sobolev inequality in ${\mathbb{R}}^2$, Differential Integral Equations, 28 (2015), 971-988. Google Scholar

[12]

G. Csató and P. Roy, Extremal functions for the singular Moser-Trudinger inequality in 2 dimensions, Calc. Var. Partial Differential Equations, 54 (2015), 2341-2366. doi: 10.1007/s00526-015-0867-5. Google Scholar

[13]

G. Csató and P. Roy, The singular Moser-Trudinger inequality on simply connected domains, Communications in Partial Differential Equations, 41 (2016), 838-847. doi: 10.1080/03605302.2015.1123276. Google Scholar

[14]

J. DahlbergA. DubbsE. Newkirk and H. Tran, Isoperimetric regions in the plane with density $r^p$, New York J. Math., 16 (2010), 31-51. Google Scholar

[15]

A. DíazN. HarmanS. Howe and D. Thompson, Isoperimetric problems in sectors with density, Adv. Geom., 12 (2012), 589-619. Google Scholar

[16]

J. L. Barbosa and M. do Carmo, Stability of hypersurfaces with constant mean curvature, Math. Z., 185 (1984), 339-353. doi: 10.1007/BF01215045. Google Scholar

[17]

A. Figalli and F. Maggi, On the isoperimetric problem for radial log-convex densities, Calc. Var. Partial Differential Equations, 48 (2013), 447-489. doi: 10.1007/s00526-012-0557-5. Google Scholar

[18]

M. Flucher, Extremal functions for the Trudinger-Moser inequality in 2 dimensions, Comment. Math. Helvetici, 67 (1992), 471-497. doi: 10.1007/BF02566514. Google Scholar

[19]

N. FuscoF. Maggi and A. Pratelli, On the isoperimetric problem with respect to a mixed Euclidean-Gaussian density, J. Funct. Anal., 260 (2011), 3678-3717. doi: 10.1016/j.jfa.2011.01.007. Google Scholar

[20]

L. Di Giosia, J. Habib, L. Kenigsberg, D. Pittman and W. Zhu, Balls Isoperimetric in ${\mathbb{R}}^n$ with Volume and Perimeter Densities $r^m$ and $r^k$, preprint, arXiv: 1610.05830v1.Google Scholar

[21]

F. Morgan, Regularity of isoperimetric hypersurfaces in Riemannian manifolds, Trans. Amer. Math. Soc., 355 (2003), 5041-5052. doi: 10.1090/S0002-9947-03-03061-7. Google Scholar

[22]

F. Morgan, Available from: http://sites.williams.edu/Morgan/2010/06/22/variation-formulae-for-perimeter-and-volume-densities/.Google Scholar

[23]

F. Morgan and A. Pratelli, Existence of isoperimetric regions in $\mathbb{R}^n$ with density, Ann. Global Anal. Geom., 43 (2013), 331-365. doi: 10.1007/s10455-012-9348-7. Google Scholar

[24]

W. Walter, Ordinary Differential Equations, English translation, Springer, 1998. doi: 10.1007/978-1-4612-0601-9. Google Scholar

show all references

References:
[1]

A. AlvinoF. BrockF. ChiacchioA. Mercaldo and M. R. Posteraro, Some isoperimetric inequalities on ${\mathbb{R}}^n$ with respect to weights $|x|^{α}$, J. Math. Anal. Appl., 1 (2017), 280-318. doi: 10.1016/j.jmaa.2017.01.085. Google Scholar

[2]

A. Adimurthi and K. Sandeep, A singular Moser-Trudinger embedding and its applications, NoDEA Nonlinear Differential Equations Appl., 13 (2007), 585-603. doi: 10.1007/s00030-006-4025-9. Google Scholar

[3]

M. F. BettaF. BrockA. Mercaldo and M. R. Posteraro, A weighted isoperimetric inequality and applications to symmetrization, J. of Inequal. and Appl., 4 (1999), 215-240. doi: 10.1155/S1025583499000375. Google Scholar

[4]

W. BoyerB. BrownG. R. ChambersA. Loving and S. Tammen, Isoperimetric Regions in $\mathbb{R}^n$ with density $r^p$, Anal. Geom. Metr. Spaces, 4 (2016), 236-265. doi: 10.1515/agms-2016-0009. Google Scholar

[5]

V. BayleA. CañeteF. Morgan and C. Rosales, On the isoperimetric problem in Euclidean space with density, Calc. Var. Partial Differential Equations, 31 (2008), 27-46. doi: 10.1007/s00526-007-0104-y. Google Scholar

[6]

X. Cabré and X. Ros-Oton, Sobolev and isoperimetric inequalities with monomial weights, J. Differential Equations, 255 (2013), 4312-4336. doi: 10.1016/j.jde.2013.08.010. Google Scholar

[7]

X. CabréX. Ros-Oton and J. Serra, Euclidean balls solve some isoperimetric problems with nonradial weights, C. R. Math. Acad. Sci. Paris, 350 (2012), 945-947. doi: 10.1016/j.crma.2012.10.031. Google Scholar

[8]

A. CañeteM. Miranda and D. Vittone, Some isoperimetric problems in planes with density, J. Geom. Anal., 20 (2010), 243-290. doi: 10.1007/s12220-009-9109-4. Google Scholar

[9]

C. CarrollA. JacobC. Quinn and R. Walters, The isoperimetric problem on planes with density, Bull. Aust. Math. Soc., 78 (2008), 177-197. doi: 10.1017/S000497270800052X. Google Scholar

[10]

G. R. Chambers, Proof of the log-convex density conjecture, J. Eur. Math. Soc., to appear.Google Scholar

[11]

G. Csató, An isoperimetric problem with density and the Hardy-Sobolev inequality in ${\mathbb{R}}^2$, Differential Integral Equations, 28 (2015), 971-988. Google Scholar

[12]

G. Csató and P. Roy, Extremal functions for the singular Moser-Trudinger inequality in 2 dimensions, Calc. Var. Partial Differential Equations, 54 (2015), 2341-2366. doi: 10.1007/s00526-015-0867-5. Google Scholar

[13]

G. Csató and P. Roy, The singular Moser-Trudinger inequality on simply connected domains, Communications in Partial Differential Equations, 41 (2016), 838-847. doi: 10.1080/03605302.2015.1123276. Google Scholar

[14]

J. DahlbergA. DubbsE. Newkirk and H. Tran, Isoperimetric regions in the plane with density $r^p$, New York J. Math., 16 (2010), 31-51. Google Scholar

[15]

A. DíazN. HarmanS. Howe and D. Thompson, Isoperimetric problems in sectors with density, Adv. Geom., 12 (2012), 589-619. Google Scholar

[16]

J. L. Barbosa and M. do Carmo, Stability of hypersurfaces with constant mean curvature, Math. Z., 185 (1984), 339-353. doi: 10.1007/BF01215045. Google Scholar

[17]

A. Figalli and F. Maggi, On the isoperimetric problem for radial log-convex densities, Calc. Var. Partial Differential Equations, 48 (2013), 447-489. doi: 10.1007/s00526-012-0557-5. Google Scholar

[18]

M. Flucher, Extremal functions for the Trudinger-Moser inequality in 2 dimensions, Comment. Math. Helvetici, 67 (1992), 471-497. doi: 10.1007/BF02566514. Google Scholar

[19]

N. FuscoF. Maggi and A. Pratelli, On the isoperimetric problem with respect to a mixed Euclidean-Gaussian density, J. Funct. Anal., 260 (2011), 3678-3717. doi: 10.1016/j.jfa.2011.01.007. Google Scholar

[20]

L. Di Giosia, J. Habib, L. Kenigsberg, D. Pittman and W. Zhu, Balls Isoperimetric in ${\mathbb{R}}^n$ with Volume and Perimeter Densities $r^m$ and $r^k$, preprint, arXiv: 1610.05830v1.Google Scholar

[21]

F. Morgan, Regularity of isoperimetric hypersurfaces in Riemannian manifolds, Trans. Amer. Math. Soc., 355 (2003), 5041-5052. doi: 10.1090/S0002-9947-03-03061-7. Google Scholar

[22]

F. Morgan, Available from: http://sites.williams.edu/Morgan/2010/06/22/variation-formulae-for-perimeter-and-volume-densities/.Google Scholar

[23]

F. Morgan and A. Pratelli, Existence of isoperimetric regions in $\mathbb{R}^n$ with density, Ann. Global Anal. Geom., 43 (2013), 331-365. doi: 10.1007/s10455-012-9348-7. Google Scholar

[24]

W. Walter, Ordinary Differential Equations, English translation, Springer, 1998. doi: 10.1007/978-1-4612-0601-9. Google Scholar

Figure 1.  Construction of $\Omega_i$ and $r_{i, j}$
Figure 2.  the domain $\Omega_{\epsilon}$
[1]

Gerhard Knieper, Norbert Peyerimhoff. Ergodic properties of isoperimetric domains in spheres. Journal of Modern Dynamics, 2008, 2 (2) : 339-358. doi: 10.3934/jmd.2008.2.339

[2]

Chiu-Yen Kao, Yuan Lou, Eiji Yanagida. Principal eigenvalue for an elliptic problem with indefinite weight on cylindrical domains. Mathematical Biosciences & Engineering, 2008, 5 (2) : 315-335. doi: 10.3934/mbe.2008.5.315

[3]

Annalisa Cesaroni, Matteo Novaga. The isoperimetric problem for nonlocal perimeters. Discrete & Continuous Dynamical Systems - S, 2018, 11 (3) : 425-440. doi: 10.3934/dcdss.2018023

[4]

Marita Thomas. Uniform Poincaré-Sobolev and isoperimetric inequalities for classes of domains. Discrete & Continuous Dynamical Systems - A, 2015, 35 (6) : 2741-2761. doi: 10.3934/dcds.2015.35.2741

[5]

Arthur Ramiandrisoa. Nonlinear heat equation: the radial case. Discrete & Continuous Dynamical Systems - A, 1999, 5 (4) : 849-870. doi: 10.3934/dcds.1999.5.849

[6]

Tatiana Odzijewicz. Generalized fractional isoperimetric problem of several variables. Discrete & Continuous Dynamical Systems - B, 2014, 19 (8) : 2617-2629. doi: 10.3934/dcdsb.2014.19.2617

[7]

Ihsan Topaloglu. On a nonlocal isoperimetric problem on the two-sphere. Communications on Pure & Applied Analysis, 2013, 12 (1) : 597-620. doi: 10.3934/cpaa.2013.12.597

[8]

Stan Alama, Lia Bronsard, Rustum Choksi, Ihsan Topaloglu. Droplet phase in a nonlocal isoperimetric problem under confinement. Communications on Pure & Applied Analysis, 2020, 19 (1) : 175-202. doi: 10.3934/cpaa.2020010

[9]

Xiaona Fan, Li Jiang, Mengsi Li. Homotopy method for solving generalized Nash equilibrium problem with equality and inequality constraints. Journal of Industrial & Management Optimization, 2019, 15 (4) : 1795-1807. doi: 10.3934/jimo.2018123

[10]

Franco Obersnel, Pierpaolo Omari. Multiple bounded variation solutions of a capillarity problem. Conference Publications, 2011, 2011 (Special) : 1129-1137. doi: 10.3934/proc.2011.2011.1129

[11]

Dagny Butler, Eunkyung Ko, Eun Kyoung Lee, R. Shivaji. Positive radial solutions for elliptic equations on exterior domains with nonlinear boundary conditions. Communications on Pure & Applied Analysis, 2014, 13 (6) : 2713-2731. doi: 10.3934/cpaa.2014.13.2713

[12]

Sara Barile, Addolorata Salvatore. Radial solutions of semilinear elliptic equations with broken symmetry on unbounded domains. Conference Publications, 2013, 2013 (special) : 41-49. doi: 10.3934/proc.2013.2013.41

[13]

João Marcos do Ó, Sebastián Lorca, Justino Sánchez, Pedro Ubilla. Positive radial solutions for some quasilinear elliptic systems in exterior domains. Communications on Pure & Applied Analysis, 2006, 5 (3) : 571-581. doi: 10.3934/cpaa.2006.5.571

[14]

Chia-Yu Hsieh. Stability of radial solutions of the Poisson-Nernst-Planck system in annular domains. Discrete & Continuous Dynamical Systems - B, 2019, 24 (6) : 2657-2681. doi: 10.3934/dcdsb.2018269

[15]

Erwann Delay, Pieralberto Sicbaldi. Extremal domains for the first eigenvalue in a general compact Riemannian manifold. Discrete & Continuous Dynamical Systems - A, 2015, 35 (12) : 5799-5825. doi: 10.3934/dcds.2015.35.5799

[16]

Patricio Cerda, Leonelo Iturriaga, Sebastián Lorca, Pedro Ubilla. Positive radial solutions of a nonlinear boundary value problem. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1765-1783. doi: 10.3934/cpaa.2018084

[17]

Orlando Lopes. Uniqueness and radial symmetry of minimizers for a nonlocal variational problem. Communications on Pure & Applied Analysis, 2019, 18 (5) : 2265-2282. doi: 10.3934/cpaa.2019102

[18]

Biswajit Basu. On an exact solution of a nonlinear three-dimensional model in ocean flows with equatorial undercurrent and linear variation in density. Discrete & Continuous Dynamical Systems - A, 2019, 39 (8) : 4783-4796. doi: 10.3934/dcds.2019195

[19]

Xiaotao Huang, Lihe Wang. Radial symmetry results for Bessel potential integral equations in exterior domains and in annular domains. Communications on Pure & Applied Analysis, 2017, 16 (4) : 1121-1134. doi: 10.3934/cpaa.2017054

[20]

Guglielmo Feltrin. Existence of positive solutions of a superlinear boundary value problem with indefinite weight. Conference Publications, 2015, 2015 (special) : 436-445. doi: 10.3934/proc.2015.0436

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (25)
  • HTML views (100)
  • Cited by (0)

Other articles
by authors

[Back to Top]